Thunderstorm Wind, Cimarron
- When
- June 15, 7:10 PM CST
- Where
- Cimarron County, 2.98 mi SSE of Boise City
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.690, -102.500
Significant moisture was in place on the 15th of June when a strong upper level trough moved over the Rocky Mountains into the Oklahoma Panhandle and west Texas to include the Texas Panhandle. Parameters were favorable for rotating supercells storms initially that produced very large hail in some areas as well as a funnel cloud across the southwest Texas Panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Significant moisture was in place on the 15th of June when a strong upper level trough moved over the Rocky Mountains into the Oklahoma Panhandle and west Texas to include the Texas Panhandle. Parameters were favorable for rotating supercells storms initially that produced very large hail in some areas as well as a funnel cloud across the southwest Texas Panhandle. A line of storms later developed in New Mexico and entered the western Oklahoma Panhandle and northwest Texas Panhandle in the evening. These storms produced hail up to nickels and wind gusts in excess of 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 15, 5:49 PM CST, 1 hour 21 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 649 PM CDT Sat Jun 15 2019 .AVIATION... For the 00z TAFs... Scattered thunderstorms currently over southern Texas Panhandle will pose a threat to AMA for the next couple of hours. Variable winds gusting to 35 kt or higher can be expected. Thunderstorms in northeast New Mexico may impact northern terminals later this evening. Expecting surface winds to become light northerly by late this evening at all terminals. Apart from brief visibility reductions and lower cloud bases in thunderstorms, VFR conditions expected to prevail next 24 hours. Cockrell && .PREV DISCUSSION... /Issued 304 PM CDT Sat Jun 15 2019/ SHORT TERM...Tonight and Sunday... Low amplitude trof over central NM will make it's way across the Panhandles today. Convection already firing up over the eastern NM mountains. Northeast winds continue to advect high dewpoints to most of the Panhandles. Dewpoints drop off once across the NM/TX state line. Given the temperature/dewpoint profiles, solid inverted V profiles will be set up. Overall the area is supposed to remain capped, but as the wave approaches, expect that there may be some added lift to help possibly overcome the cap. The earlier storms develop the more CAPE that they can tap into, as we get later in the evening, and storms develop more off the convective temperature, then we may be dealing with some subsidence to slow down the updrafts, as well as lower CAPE values. Right now the max hail threat looks to be golf ball, and wind threat looks to be in the 70 mph range. But if storms can tap into those higher CAPE values, then we could be looking at larger hail and stronger downdrafts. Vertical profiles don't support the best organization, and therefore storms could quickly go severe, but also be short lived. This could very well be a multi-cell setup with multiple outflow boundaries where new storms develop off the boundaries. Additionally, the slow progression of the storms could suggest localized flooding threat, especially if multiple storms fire up over the same area. If storm try to line out later tonight, then it will be more of a wind threat from that point on. Sunday there could be some lingering storms as a subtle, weak disturbance stalls over the northern TX and OK Panhandle. CAPE values are much lower than today in the 750-1500J/kg range, but it's still possible to get some severe storms. As it stands might be just enough instability and lift to get storms going through the day, but as we move into the evening, the wave will kick east and the Panhandles will be under subsidence, limiting precipitation chances. Weber LONG TERM...Monday through Friday The week begins with a few days of thunderstorm chances. Monday, and especially Monday night, is probably the best chance for more widespread severe weather. By mid week, a drier pattern sets up and we may be precipitation free into at least parts of the weekend. Overall, tricky forecast determining which days will see severe based on a few limiting factors. By Sunday night/Monday morning an exiting shortwave has sped up from 24 hours ago. We looked to be in a weak northwest flow pattern Monday/Monday night in the wake of the exiting shortwave, but now its more of a transition between northwest flow in the morning to southwest/westerly flow in the afternoon and evening hours. Thunderstorms will be possible late Monday afternoon as an embedded shortwave approaches the region. MLCAPE values are around 1000-2000 J/kg (little higher with the NAM) Monday afternoon. Wind shear is somewhat unorganized and in the lower/mid levels is very weak early on. Any storms that form may be pulse/ordinary thunderstorms and not very organized. Shortwave begins to eject out later Monday afternoon to early evening. Then we start to see more available energy loft as the cap begins to break down late in the afternoon/early evening and lift increases. Given the timing of precipitation and elevated nature of the storms we may end up with a MCS/cluster of thunderstorms developing after 6/7pm and moving from the west/northwest to the east/southeast overnight. Could end up being widespread and impacting a good portion of the forecast area, especially Texas Panhandle. Flash flooding could become a concern along with damaging winds. Tuesday becomes a little tricky. Models are not all handling the upper levels the same. Initially wanted to trend PoPs down, but decided not to at this time. Once the overnight convection from Monday exits we will need to see how things recover and any possible remnant boundaries in the area. Current thought is Tuesday and Tuesday night is a downward trend for precipitation across the area. Will need to monitor this trend and watch how the Monday/Monday night convection pans out, but not too confident in precipitation chances Tues/Tues night. Wednesday onward the forecast is currently dry. Parts of the weekend may end up with thunderstorms. Additionally we may be looking at temperatures in the upper 80 and into the 90s through the end of the week. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/36
Hazardous Weather Outlook National Weather Service Amarillo TX 259 PM CDT Sat Jun 15 2019 OKZ001>003-TXZ001>020-317-160800- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 259 PM CDT Sat Jun 15 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Severe storms producing large hail and damaging wind gusts are possible today. Storms will be possible across all parts of the Panhandles. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated severe storms can not be rule out for Sunday, however potential appears somewhat low. Potential for severe storms is expected to increase some Monday and possible Tuesday as upper level disturbances continue to move across the area and moisture/instability increase. Locally heavy rainfall may accompany these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely tonight and may be needed at times through Tuesday.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
748 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND GST 2 NW LAKE MCCLELLAN 35.24N 100.90W
06/15/2019 M60 MPH GRAY TX MESONET
&&
EVENT NUMBER AMA1900928
HOFFEDITZSpecial Weather Statement National Weather Service Amarillo TX 749 PM CDT Sat Jun 15 2019 TXZ015-019-020-160145- Wheeler TX-Donley TX-Collingsworth TX- 749 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER... COLLINGSWORTH AND SOUTHEASTERN DONLEY COUNTIES UNTIL 845 PM CDT... At 749 PM CDT, Doppler radar was tracking a strong thunderstorm near Quail, or 12 miles northeast of Memphis, moving northeast at 45 mph. Up to nickel size hail and wind gusts of up to 55 mph will be possible with this storm. Locations impacted include... Wellington, Dodson, Dozier, Lutie, Quail and Samnorwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for the Panhandle of Texas. LAT...LON 3475 10061 3503 10067 3529 10000 3475 10000 TIME...MOT...LOC 0049Z 238DEG 38KT 3489 10046 Ferguson
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
758 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 W SIMMS 35.03N 102.73W
06/15/2019 E1.75 INCH DEAF SMITH TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1900929
JCSpecial Weather Statement National Weather Service Amarillo TX 800 PM CDT Sat Jun 15 2019 TXZ009-010-014-015-160200- Hemphill TX-Gray TX-Wheeler TX-Roberts TX- 800 PM CDT Sat Jun 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...GRAY...ROBERTS AND HEMPHILL COUNTIES UNTIL 900 PM CDT... At 800 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 3 miles northwest of Pampa to New Mobeetie to 3 miles north of Dozier. Movement was northeast at 45 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Pampa, Canadian, Shamrock, Miami, Briscoe, Wheeler, Mclean, Lefors, New Mobeetie, Lake Mcclellan, Twitty, Allison, Lela, Glazier, Lake Marvin, Kellerville, Lora, Kingsmill, Alanreed and Codman. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for the Panhandle of Texas. LAT...LON 3518 10108 3606 10109 3606 10000 3518 10000 TIME...MOT...LOC 0100Z 240DEG 38KT 3557 10102 3553 10048 3513 10034 Ferguson
Special Weather Statement
National Weather Service Amarillo TX
801 PM CDT Sat Jun 15 2019
OKZ001-TXZ001-006-011-160130-
Cimarron OK-Hartley TX-Dallam TX-Oldham TX-
801 PM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR CIMARRON...CENTRAL OLDHAM...
DALLAM AND HARTLEY COUNTIES UNTIL 830 PM CDT...
At 801 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Campo to 15 miles northeast of
Ware to 13 miles southwest of Dalhart to 13 miles northwest of
Glenrio. Movement was east at 25 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Dalhart, Boise City, Hartley, Wheeless, Black Mesa Park, Ware, Felt
and Romero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3699 10230 3597 10232 3532 10238 3528 10304
3583 10304 3700 10294
TIME...MOT...LOC 0101Z 256DEG 20KT 3705 10278 3637 10254 3591 10267
3534 10317
LFMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
809 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 1 ENE MCLEAN 35.24N 100.57W
06/15/2019 M62 MPH GRAY TX MESONET
&&
EVENT NUMBER AMA1900930
AGMThe Amarillo radar (KAMA), 177 km away, was scanning. The volume nearest the first event began at 01:08 UTC.
2 thunderstorm wind, 2 hail. Local standard time, as filed.
There were 4 to 5 power poles snapped from thunderstorms winds. The lines were laying across the road at County Roads east/west 20 and north/south 26. Extremely low visibility was also reported due to blowing dust east of Boise City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840110, 840106, 840107, 840109.